One missed dose of Levo.....tinnitus!

Since May I've been suffering one eared tinnitus. Internet research showed a link between hypo and tinnitus. My TSH was on the high side (4.3) despite being on 50mcg Levo so my GP agreed to an increased dose - 75mcg

The tinnitus steadily improved over the next 2/4 weeks although never completely disappeared. But it was much more in the background and not dominating every waking hour of my day.

A couple of days ago I accidentally forgot to take my Levo. The following day the T was back with a vengeance. And still is now - 3/4 days later. What I wondered is - is missing just one dose of my meds likely to cause this or is it just a coincidence?

And does anyone else suffer with T as well as being hypo? It's my only sympton at the moment but it is overwhelming me :(

I'm awaiting results of an MRI. My ears and hearing are perfect.

I am very slightly vit D deficient.

Thank you xx

6 Replies

oldestnewest
  • Hi there

    I'm hypothyroid and have chronic tinnitus, have had it since December of last year. ENT can't find a cause. I'm wondering if mine is due to my thyroid levels too, thinking maybe I need an alteration in my meds, not sure whether it needs increasing or reducing. Doctors don't seem to be much help!

    I hope you find a solution, if so, please let me know. Good luck xx

  • I am hypothyroid and have suffered tinnitus for many years. I recently had to have a hearing aid as it was affecting my hearing. I have tried a number supplements which I was told may help, but they didn't. I do find it worse when I am tired are stressed. Luckily at the moment it only affects one ear, but it is constant and very bad at night. Doctor has never suggested increasing my thyroxine, as I did say I thought my TSH was on the high side of normal range. If you find something that helps please let us know, I would be quite interested in anyone else's opinions.

  • Mrs Spinkrat when you get your next blood results post them on here .It may be that your levels have risen again and you need an increase . Wednesday what were your blood results ,you need to be below 2 . Don't let the Drs fob you off half of them don't know that many patients still have symptoms with high normal range results .

  • Thank you all for your replies.

    I've just had my TSH level checked so will post my results here next week.

    The T has lessened again now - thank goodness, it really is awful. So, hopefully, strange as it seems, the one missed Levo dose was to blame?!

    Bbrose and Wednesday, how do you cope? I can't think of anything else when I'm suffering with T.....

    I've tried apps with sounds etc and try to keep busy but when I can hear it above the TV or the car engine I just feel so depressed :(

    Big hugs to you xxx

  • Very interesting to read this. I've always had tinnitus but it has got significantly worse in last 2 years. Thyroid has been struggling for last few months and I've been on Levo for 6 weeks now. Tinnitus has now got much worse - multiple ringing tones in both ears and intermittent cricket chirping in left ear. So so frustrating, but hoping it'll get a bit better with increased dose. Will have to talk to GP about it (fingers crossed!).

    Thinking of you all, fellow T sufferers.

  • Sorry to see this so late. How is the tinnitus now? Tinnitus is closely associated with low iron, what was your serum ferritin when it began? It makes sense that HypoT, which is associated with a range of gut problems which may produce poor absorbtion of iron, might be associated with tinnitus.